TITLE

Intermittent forearm cyanosis

AUTHOR(S)
Simon, Roger W.; Amann-Vesti, Beatrice R.
PUB. DATE
January 2008
SOURCE
CMAJ: Canadian Medical Association Journal;1/29/2008, Vol. 178 Issue 3, p287
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses the medical case of a woman who is diagnosed with hematoma or a primary adult respiratory distress syndrome, and has undergone central venous catheterization for the treatment in Canada. The medical professionals have used a conservative treatment surgery to remove the hematoma despite of potential complications such as infection, bleeding, and injury of adjacent structure. The catheter insertion treatment has also involved risks factors including thrombopenia, oral anticoagulation, inherited bleeding disorders and chatheter size.
ACCESSION #
28794618

 

Related Articles

  • Assessment of central venous catheters applied in pediatric patients at emergency department. Zengin, Yılmaz; İçer, Mustafa; Gündüz, Ercan; Dursun, Recep; Durgun, Hasan Mansur; Güloğlu, Cahfer // Journal of Experimental & Clinical Medicine;2013, Vol. 30 Issue 4, p345 

    Central venous catheterization, an effective method for intravenous therapy, is commonly used at emergency departments and intensive care units. In this study, we aimed to assess the complications of central venous catheterization procedure in pediatric patients at emergency department and to...

  • Late manifestation of bilateral laryngeal nerve palsy after thyroidectomy. SCHULZE, TOBIAS; KNIGGE, STEPHAN; HEIDECKE, CLAUS-DIETER; MAIER, STEFAN // Signa Vitae;Oct2013, Vol. 8 Issue 2, p56 

    Respiratory distress is a feared complication after thyroid surgery. Differential diagnosis includes bilateral recurrent laryngeal nerve palsy (BRLNP), local hematoma, vocal cord edema and laryngeal trauma. BRLNP results from intraoperative irritation without physical injury (neurapraxia), or...

  • Sildenafil.  // Reactions Weekly;9/27/2008, Issue 1221, p26 

    The article describes the case of a 53-year-old woman who developed thrombocytopenia while receiving treatment with sildenafil. Particular focus is given to her medical history and dosing regimen. She experienced respiratory distress. Her blood platelet count normalised following sildenafil...

  • The war may be global, but the battles are local. Schwartz, Jared N. // MLO: Medical Laboratory Observer;Jun2003, Vol. 35 Issue 6, p68 

    Focuses on the fight against Severe Acute Respiratory Syndrome (SARS) that begins with laboratories, clinics and hospitals. Need for coordination between local public and private health systems; Hospital's commitment to healthcare worker safety; Importance of a system of effective reporting for...

  • SARS ban on health staff.  // British Journal of Nursing;5/8/2003, Vol. 12 Issue 9, p527 

    Reveals that healthcare professionals, including nurses, recruited in Great Britain from overseas will have their start dates deferred to establish their Severe Acute Respiratory Syndrome status.

  • Thyroidectomy for Massive Goiter Weighing more than 500 Grams. Technical Difficulties, Complications and Management. Review. Machado, Norman Oneil // Surgical Science;Jul2011, Vol. 2 Issue 5, p278 

    Background: Multinodular goiter is a relatively common thyroid disorder with a marked female preponderance. Most of these goiters weigh less than 100 grams with those weighing more than 500 grams being exceptional. The massively expanding goiter due to the strategic anatomic location of thyroid...

  • Urinothorax: A rare cause of severe respiratory distress. Chandra, Alka; Pathak, Amrendra; Kapur, Anu; Russia, Neha; Bhasin, Nikhil // Indian Journal of Critical Care Medicine;May2014, Vol. 18 Issue 5, p320 

    A case of massive right pleural effusion in a postoperative patient of percutaneous nephrolithotomy leading to severe respiratory distress is reported. A high degree of clinical suspicion and prompt intervention by insertion of an intercostal drainage tube prevented the patient from going in to...

  • Interscalene block as a precipitant of respiratory dysfunction. Wennike, Nic; Thompson, Andrew // British Journal of Hospital Medicine (17508460);Apr2012, Vol. 73 Issue 4, p227 

    The article presents a case study of an obese 66-year-old woman with no known respiratory disease admitted with acute shortness of breath following general anesthetic and interscalene block for a routine shoulder arthroscopy. The interscalene block and subsequent phrenic nerve palsy caused...

  • Caspofungin interaction.  // Reactions Weekly;1/27/2007, Issue 1136, p9 

    The article presents a case report of drug interaction between caspofungin and phenytoin leading to candidaemia in a 77-year-old man. It references a study by C. Cheung et al published in the December 2006 issue of "Infection." The patient, who had undergone pancreaticoduodenectomy,...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics